Alert archive / Michigan / River Flood Advisories in 2017

River Flood Advisory 2, NWS Green Bay, WI

April 10, 2017Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Apr 10, 2017, 10:28 AM CDT for Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 10:28 AM CDT (15:28 UTC)
Expired
Apr 14, 2017, 2:42 AM CDT
In force
4 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 89 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Kingsford (KFDM4).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

552 
WGUS83 KGRB 101528
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1028 AM CDT MON APR 10 2017

MIC043-109-WIC037-075-110317-
/O.NEW.KGRB.FL.Y.0002.170410T1528Z-170412T0316Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 AM CDT MON APR 10 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Memoninee River near Big Quinnesec Falls Dam
* At  9:30 AM Monday The flow was 4829 cfs and increasing. 
* At 5000 feet...While flooding is not expected...rivers flows are 
  high or expected to increase. Recreational interests should monitor
  the river.  Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819

$$
2 follow-up statements
453 
WGUS83 KGRB 121947
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
247 PM CDT WED APR 12 2017

MIC043-WIC037-075-130747-
/O.NEW.KGRB.FL.Y.0002.170412T1947Z-170414T0742Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
247 PM CDT WED APR 12 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Kingsford
* At 2:30 PM Wednesday The flow was 8326 cfs.
* At 8000 feet...Flows at this rate downstream from the Kingsford dam
  may impact some shoreline structures.

$$

MIC043-109-WIC037-075-130747-
/O.NEW.KGRB.FL.Y.0003.170412T1947Z-170414T0742Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
247 PM CDT WED APR 12 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Memoninee River near Big Quinnesec Falls Dam
* At 2:30 PM Wednesday The flow was 9040 cfs.
* At 5000 feet...While flooding is not expected...rivers flows are 
  high or expected to increase. Recreational interests should monitor
  the river.  Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.
  
&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819

$$
529 
WGUS83 KGRB 122016
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
316 PM CDT WED APR 12 2017

MIC043-WIC037-075-130816-
/O.CON.KGRB.FL.Y.0002.000000T0000Z-170414T0742Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
316 PM CDT WED APR 12 2017

The Flood Advisory continues for
  The Menominee River near Kingsford
* At 2:30 PM Wednesday The flow was 8326 cfs.
* At 8000 feet...Flows at this rate downstream from the Kingsford dam
  may impact some shoreline structures.

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817

$$

MIC043-109-WIC037-075-130815-
/O.CON.KGRB.FL.Y.0003.000000T0000Z-170414T0742Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
316 PM CDT WED APR 12 2017

The Flood Advisory continues for
  The Memoninee River near Big Quinnesec Falls Dam
* At 2:30 PM Wednesday The flow was 9040 cfs.
* At 5000 feet...While flooding is not expected...rivers flows are 
  high or expected to increase. Recreational interests should monitor
  the river. Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 10, 6:47 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 10, 6:47 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
647 AM CDT Mon Apr 10 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 456 AM CDT Mon Apr 10 2017

Showers and thunderstorms have waned across the region, despite
the presence of a surface low moving along a frontal boundary
stretched across central and east central WI, and some lingering
instability. Short-wave energy is still noted upstream over
MN/IA, and scattered showers and storms will redevelop as that
arrives this morning. Several models suggest that one wave will
move through southeast WI later this afternoon, with some more
robust convection perhaps clipping our far southeast counties.
Otherwise, the best precipitation chances should reside over
northern WI, where periodic frontogenetic forcing is anticipated
through the day. Morning highs are expected, with falling
temperatures through the afternoon. Temperatures will cool enough
for a mix of rain and snow over the far north later this
afternoon.

The remnants of the SD/NE upper low will move through the forecast
area tonight and early Tuesday, with the main deformation zone
forcing passing through northern WI. Precipitation type will be
interesting, as low-level temps and thicknesses support mixed pcpn
or snow over about the northern half of the forecast area
overnight. Parts of the far north could see 1 to 3 inches of snow,
with the greatest accums in northern Vilas county. Although
models offer different scenarios, there is some indication that
mid-level moisture will get stripped out late tonight into
Tuesday morning, leading to the potential for some freezing rain,
and local ice accums of a tenth of an inch or less. Will let the
day crew assess whether the threat is high enough for an advisory.

Precipitation will pull out of the region Tuesday morning, with
partial clearing occurring in our western counties in the
afternoon.

.LONG TERM...Tuesday Night Through Sunday
Issued at 456 AM CDT Mon Apr 10 2017

A couple periods of precipitation are expected during the extended
period.

The first will arrive late Wednesday or Wednesday night, then
exit on Thursday. Forcing will be provided by a short-wave trof,
upper jet energy and some WAA/isentropic lift. The atmosphere
should be warm enough for all rain.

A frontal system will move through the region sometime during the
Friday to Saturday period. This system will have some instability
to work with, so thunderstorms are possible.

Temperatures will be a little above normal through most of the
period, with the warmest day likely occurring on Saturday, when
high should rise into the 60s.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 640 AM CDT Mon Apr 10 2017

Scattered thunderstorms will continue across central, northeast
and east central WI this morning, and another period of storms
may impact east central WI during the late afternoon and early
evening. Otherwise an upper level low will arrive tonight to
generate more widespread precipitation, especially across
northern WI. Precipitation type will change from rain to
snow across northern WI during the late afternoon and evening,
then possibly to freezing rain overnight.

Flight conditions will deteriorate to IFR at most locations.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kieckbusch
AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 10, 5:15 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
515 AM CDT Mon Apr 10 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
515 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected across parts of central,
northeast and east central Wisconsin today. A few stronger storms
could produce hail, gusty winds and brief heavy rainfall.

Snow and freezing rain may result in hazardous travel conditions
over parts of north central and far northeast Wisconsin tonight
into Tuesday morning. Snow accumulations of 1 to 3 inches are
possible across Vilas county, and minor ice accumulations may
occur north of a line from Merrill to Antigo to Crivitz.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible Friday night into Saturday, but it
is too early to determine if severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation should not be needed today or tonight,
but spotters are requested to report any hail or gusty winds with
storms today, and any snow or ice accumulations tonight into
Tuesday morning.

LMZ521-522-541>543-111015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
515 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today. A few strong storms
could produce hail and gusty winds.

Gusty north to northeast winds will develop this afternoon
and evening, and high waves will continue on Lake Michigan, so
small craft advisories have been issued.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Gusty south winds may result in conditions hazardous to small
craft Friday night into Saturday. There will also be a threat
of thunderstorm during this period.

Gusty north to northeast winds may pose a threat to mariners
with small craft Sunday and Sunday night.

Kieckbusch

In the hours before

Special weather statement, Apr 10, 7:33 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
733 AM CDT MON APR 10 2017

WIZ018-019-030-035-036-101300-
Langlade WI-Marathon WI-Wood WI-Portage WI-Lincoln WI-
733 AM CDT MON APR 10 2017

...THUNDERSTORMS WITH GUSTY WINDS MOVING OVER CENTRAL WISCONSIN...

At 730 AM CDT, Doppler radar was tracking a cluster of thunderstorms
over Wood county and western Marathon county. Movement was northeast
at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Wisconsin Rapids, Marshfield, Rib Mountain, Mosinee, Abbotsford,
Spencer and Randolph.

LAT...LON 4493 9032 4527 8923 4447 8925 4425 8997
      4425 9014 4465 9032
TIME...MOT...LOC 1230Z 229DEG 44KT 4481 9026 4435 9001

TDH
Local storm report, Apr 10, 8:22 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
822 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       MARSHFIELD              44.66N 90.16W
04/10/2017  E0.50 INCH       WOOD               WI   PUBLIC

            STILL SOME LIGHT TO MODERATE RAIN AT TIME OF REPORT.

&&

KLB
Local storm report, Apr 10, 8:27 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
827 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             2 W STEVENS POINT       44.51N 89.60W
04/10/2017  E0.25 INCH       PORTAGE            WI   LAW ENFORCEMENT

&&

TH
Special weather statement, Apr 10, 8:38 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
838 AM CDT MON APR 10 2017

WIZ019>021-030-031-036>038-045-048-101415-
Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-Winnebago WI-
Northern Oconto County WI-Marathon WI-Waushara WI-Portage WI-
Menominee WI-
838 AM CDT MON APR 10 2017

...THUNDERSTORMS WITH SMALL HAIL MOVING OVER CENTRAL WISCONSIN...

At 833 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Merrill to 6 miles
southwest of Hartman Creek State Park. Movement was east at 35 mph.

Up to one half inch hail and winds gusts to 40 mph will be possible
with a few of these storms. At 833 am CDT, the strongest storm was
over central Portage county moving into Waupaca county.

Locations impacted include...
Appleton, Wausau, Shawano, Antigo, Waupaca, Weston, New London,
Clintonville, Randolph and Black Creek.

LAT...LON 4512 8963 4512 8943 4518 8942 4532 8862
      4425 8838 4411 8940
TIME...MOT...LOC 1333Z 259DEG 29KT 4509 8950 4426 8930

TDH
Local storm report, Apr 10, 9:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HAIL             MOUNTAIN                45.18N 88.48W
04/10/2017  M0.50 INCH       OCONTO             WI   TRAINED SPOTTER

&&

TH
Special weather statement, Apr 10, 9:31 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
931 AM CDT MON APR 10 2017

WIZ011-013-019>021-073-101500-
Southern Marinette County WI-Langlade WI-Northern Oconto County WI-
Menominee WI-Forest WI-Northern Marinette County WI-
931 AM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOREST...CENTRAL
MARINETTE...NORTHEASTERN MENOMINEE...NORTHERN OCONTO AND SOUTHEASTERN
LANGLADE COUNTIES UNTIL 1000 AM CDT...

At 931 AM CDT, trained weather spotters reported a strong
thunderstorm near Mountain, or 32 miles north of Shawano, moving
northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Mountain, White Lake, Carter, Langlade, Wabeno, Townsend, Lakewood,
Amberg, Athelstane and Silver Cliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4550 8797 4505 8845 4512 8884 4566 8861
TIME...MOT...LOC 1431Z 210DEG 37KT 4523 8843

KLB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:17 AM CDTRiver Flood AdvisoryGRBDickinson, Menominee36 hr
Apr 9, 7:13 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest62 min
Apr 9, 8:14 PM CDTSevere Thunderstorm WarningGRBFlorence17 min
Apr 9, 9:17 PM CDTSpecial Weather StatementGRBFlorence58 min
Apr 9, 10:32 PM CDTSpecial Weather StatementGRBVilas88 min
Apr 9, 10:56 PM CDTSpecial Weather StatementGRBVilas79 min
Apr 9, 11:25 PM CDTSevere Thunderstorm WarningGRBVilas50 min
Apr 9, 11:35 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida55 min
Apr 10, 12:06 AM CDTSevere Thunderstorm WarningGRBForest, Vilas39 min
Apr 10, 12:12 AM CDTSevere Thunderstorm WarningGRBMarathon48 min
Apr 10, 12:23 AM CDTSevere Thunderstorm WarningGRBOneida37 min
Apr 10, 12:27 AM CDTSevere Thunderstorm WarningGRBLincoln63 min
Apr 10, 12:54 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest46 min
Apr 10, 12:59 AM CDTSevere Thunderstorm WarningGRBMarathon31 min
Apr 10, 1:11 AM CDTSevere Thunderstorm WarningGRBLanglade, Oneida33 min
Apr 10, 1:23 AM CDTSevere Thunderstorm WarningGRBMarathon, Menominee, Shawano25 min
Apr 10, 1:51 AM CDTSpecial Weather StatementGRBPortage39 min
Apr 10, 4:20 AM CDTSmall Craft AdvisoryGRB24 hr
Apr 10, 6:03 AM CDTSpecial Marine WarningGRB57 min
Apr 10, 6:32 AM CDTSpecial Weather StatementGRBKewaunee43 min
Apr 10, 6:50 AM CDTSevere Thunderstorm WarningGRBKewaunee25 min
Apr 10, 6:54 AM CDTSpecial Marine WarningGRB96 min
Apr 10, 7:33 AM CDTSpecial Weather StatementGRBMarathon, Portage, Wood27 min
Apr 10, 8:38 AM CDTSpecial Weather StatementGRBMenominee, Outagamie, Shawano, Waupaca37 min
Apr 10, 9:31 AM CDTSpecial Weather StatementGRBMarinette29 min
Apr 10, 3:13 PM CDTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more18 hr
Apr 10, 6:42 PM CDTSpecial Weather StatementGRBWinnebago33 min

Nearby

River Flood Advisories in Michigan, 2017River Flood Advisories in Wisconsin, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.